Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Taken norethisterone after periods started. Will this mess up my cycle?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi i started my period 6 days ago but started to take norethisterone and still have some sort of period will this mess up my cycle?
Posted Wed, 12 Sep 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 37 minutes later
hi,
Thanks for the query.

norehisterone is a progesterone which used in cases of progesterone deficiency and in postponing periods,
as you took tablets after establishment of menstruation the tablets possibly failed in stopping the bleeding completely may be because of that you are having spotting,
as by using external hormones you interfered with normal menstrual cycle it will usually change the regularity of menstrual cycle to some extent,
so possibly there may be withdrawal bleeding after 4 to 5 days of stopping the pills or your periods may get delayed,
this irregularity is generally short lived and regular cycles will return soon.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Taken norethisterone after periods started. Will this mess up my cycle? 22 hours later
thank you,
the only concern i have is that its been quiet heavy and not all the time has it been a normal color and has been quite painfull, is this normal?
 
 
Answered by Dr. Sree Gouri SR 47 minutes later
hi,

sometimes after taking pills few women may experience these type of symptoms which will possibly subside soon and usually the next cycle will be normal.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor